Toggle Main Menu Toggle Search

Open Access padlockePrints

Scaling laws of vortex reconnections

Lookup NU author(s): Professor Carlo Barenghi, Dr David Samuels

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

The vortex reconnection rate f plays an important role in the dynamics of a tangle of quantised vortices in superfluid turbulence. The question which we address is how f depends on the vortex line density L. In the case of a homogeneous isotropic tangle of vortices we show that, besides the known regime which scales as f ∼ L5/2, another regime exists which scales as f ∼ L2. In the case of a polarised vortex configuration, we argue that tile scaling law changes and show numerical evidence for it. Finally we construct an idealised model of turbulence decay based on vortex reeonnections and discuss us implications. © 2004 Springer Science+Business Media, Inc.


Publication metadata

Author(s): Barenghi CF, Samuels DC

Publication type: Article

Publication status: Published

Journal: Journal of Low Temperature Physics

Year: 2004

Volume: 136

Issue: 5-6

Pages: 281-293

Print publication date: 01/09/2004

ISSN (print): 0022-2291

ISSN (electronic): 1573-7357

Publisher: Springer Netherlands

URL: http://dx.doi.org/10.1023/B:JOLT.0000041267.08268.7a

DOI: 10.1023/B:JOLT.0000041267.08268.7a


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share